How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Lori Your Own Question
Dr. Lori
Dr. Lori, Board Certified Family Physician
Category: Medical
Satisfied Customers: 1209
Experience:  13 yrs+ in full scope Family Practice.Extensive experience w/ chronic diseases.
Type Your Medical Question Here...
Dr. Lori is online now
A new question is answered every 9 seconds

what causes the testicles to shrink

This answer was rated:

what causes the testicles to shrink



Testicles shrink either as a product of your age, or hormones n your body, and medications.


1) How old are you?

2) What medications do you take (any injectable anabolic steroids?)?

3) What medical issues do you have?


If you can answer these, I can give you better information.






Dr. L

Customer: replied 6 years ago.
my partner is 33yrs and i have a feeling he is on some sort of drug?



I am sorry this is happening, but my concern, if you do feel he is on some drug, is that he may be taking muscle building steroids.


Has he been body building or "bulking up?" This would be a sign of steroid use. Also, when men use anabolic steroids, they get moody, sometimes with anger episodes and outbursts. Acne on the back and chest is also very common.


Because steroids are of testosterone derivative, they cause the testicles to shrink.

However, if the pituitary is functioning abnormally, or not sending the "make hormone" signal to the testicles, they will also shrink in this case. Along with shrinkage comes lack of libido.


Medications that can make them shrink can be in the form of a gel, or injectable so you may find evidence of such - needles, vials, tubes of cream ( androgel) .


So has he been body building? And why do you feel he is on a med?






Dr. Lori and 6 other Medical Specialists are ready to help you
Customer: replied 6 years ago.
im talking about a possibility of illegal drugs? for my partners testicles to shrink. i know he takes body mass milkshakes but surely that cant be the problem?? I might be wrong but i have my suspicions.

Sorry for the delay my friend-

I was called to the hospital and did not return until a short while ago-


The testicles MOST often shrink from the use of injectable male steroids (testosterone) as the body's normal composition is regulated by the amount of LH, or leutinizing hormone. If too much testosterone type steroid is absorbed by the body, the body's feedback loop to keep the testicles making testosterone is shut down. When this happens, they shrink.


Other medical issues which can do this are alcoholism, low thyroid conditions, decreased blood flow conditions (arteriosclerosis), varicocele ( clump of abnormally working veins), and trauma even from hernia surgery. Also, liver disease from other causes can result in atrophy (shrinkage).


Alcohol use would be the next most common cause of drug related testicular atrophy followed by tylenol chronic use, marijuana chronic use, chronic opiate (vicodin/percoset type pain relievers & MDMA use (ecstasy).



It is possible for him to be abusing illegal drugs, but Anabolic steroids and Alcohol blow the others away in terms of frequency. I don't think the shakes are to blame, but men who take muscle mass builders often use anabolic steroids. Just food for thought. If there is something (a drug) you'd like to ask more about, let me know and I can hopefully dig up more information.


Feel free to ask any question you need.

I hope this was helpful.



My Best---